Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Memphis, TN

August 2, 2007Haywood County, Tipton County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2007, 5:13 PM CDT for Haywood County, Tipton County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2007, 5:13 PM CDT (22:13 UTC)
Expired
Aug 2, 2007, 5:39 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Haywood County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 022212
SVRMEG
TNC075-167-022300-
/O.NEW.KMEG.SV.W.0142.070802T2213Z-070802T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 600 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES EAST OF
  COVINGTON...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES..

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3549 8938 3560 8937 3564 8970 3546 8969

$$
1 follow-up statement
000 
WWUS54 KMEG 022239
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT THU AUG 2 2007

TNC075-167-022249-
/O.CAN.KMEG.SV.W.0142.000000T0000Z-070802T2300Z/
HAYWOOD TN-TIPTON TN-
539 PM CDT THU AUG 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR TIPTON AND HAYWOOD COUNTIES IS
CANCELLED...

AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA ...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3549 8938 3560 8937 3564 8970 3546 8969

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:25 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 2, 3:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT THU AUG 2 2007

.DISCUSSION...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE
MIDSOUTH AGAIN THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE
EVENING HOURS AND THEN RAPIDLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING. THE DENSE HAZE THAT HAS BEEN PLAGUING THE AREA THE PAST
COUPLE OF DAYS EASED UP THIS AFTERNOON WITH VISIBILITIES ACROSS
MOST LOCATIONS REMAINING ABOVE 6 MILES. PATCHY FOG WILL AGAIN
DEVELOP AFTER MIDNIGHT SO HAVE ADDED WORDING FOR THIS IN THE
FORECAST. LOWS TONIGHT WILL BE WARM AND MUGGY WITH MOST LOCALES
ONLY DIPPING INTO THE LOW TO MID 70S.

SAME STORY DIFFERENT DAY TOMORROW AS HOT AND HUMID CONDITIONS
REMAIN ALONG WITH THE CHANCE OF ISOLATED THUNDERSTORMS DURING THE
AFTERNOON HOURS. MODELS HAVE NOT BEEN HANDLING THE AFTERNOON
CONVECTION VERY WELL SO DECIDED TO KEEP A SLIGHT CHANCE FOR
STORMS IN THE FORECAST BASED ON PREVIOUS DAY/S TRENDS. ANOTHER WARM
AND MUGGY NIGHT CAN BE EXPECTED SATURDAY NIGHT AS THUNDERSTORMS
DIE OFF QUICKLY AFTER SUNSET.

BY SUNDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
MIDWEST GIVING THIS AREA SOME MUCH NEEDED RAIN. UNFORTUNATELY...
LOOKS LIKE THE MIDSOUTH MISSES OUT ON THESE CHANCES FOR RAIN AS
ONLY A FEW DIURNALLY DRIVEN THUNDERSTORMS CAN BE EXPECTED SUNDAY
AFTERNOON.

MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM REGARDING A STRONG
UPPER HIGH BUILDING ACROSS THE SOUTHEAST DURING THE START OF THE
WORK WEEK. WITH THIS UPPER HIGH AROUND...BELIEVE MOST AREAS WILL
BE DRY. THE EUROPEAN KEEPS THIS UPPER HIGH STRONG OVER THE EASTERN
HALF OF THE U.S. WHILE THE GFS BRINGS AN UPPER TROUGH ACROSS THE
MIDWEST ON TUESDAY. DECIDED TO LEAN MORE TOWARDS THE EUROPEAN AND
KEEP THE AREA VERY HOT AND DRY WITH HIGHS REMAINING ABOVE
SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  97  76  97 /  20  20  10  10
MKL  72  95  70  95 /  20  20  10  10
JBR  73  96  72  96 /  20  20  10  10
TUP  73  96  72  96 /  20  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS
Hazardous weather outlook, Aug 2, 3:53 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU AUG 2 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
353 PM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM CDT ACROSS THE
MIDSOUTH.  THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT
DEVELOPS WILL BE GUSTY WINDS UP TO 45 MPH...LOCALLY HEAVY RAINFALL...
AND CONTINUOUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEKEND. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICIES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KNS

In the hours before

Special weather statement, Aug 2, 4:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT THU AUG 2 2007

TNZ089-022145-
FAYETTE TN-
420 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...NORTHERN FAYETTE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES NORTH OF SOMERVILLE AT 420 PM CDT...
MOVING SOUTHWEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Local storm report, Aug 2, 4:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
08/02/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL ON CHURCH ROAD NEAR INTERSECTION OF
            PLEASANT HILL RD AND CRAFT RD

&&

MRM
Special weather statement, Aug 2, 4:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT THU AUG 2 2007

TNZ004-022215-
HENRY TN-
439 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTH OF SPRINGVILLE AT 439 PM CDT. THE
STORM WAS MOVING SLOWLY WESTWARD.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 4:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT THU AUG 2 2007

MSZ008-022215-
TATE MS-
448 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF COLDWATER AT 448 PM CDT...
MOVING WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TATE COUNTY...INCLUDING THE CITY OF SENATOBIA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 5:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT THU AUG 2 2007

TNZ048>050-022245-
LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
500 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD...LAUDERDALE AND
TIPTON COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTH OF NUTBUSH AT 500 PM CDT...MOVING
WEST AT 5 TO 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE
CITIES OF COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Aug 2, 5:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT THU AUG 2 2007

ARZ049-022230-
LEE AR-
507 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES EAST OF BRICKEYS AT 507 PM CDT...MOVING
WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:30 PM CDTSevere Thunderstorm WarningMEGGibson, Weakley45 min
Aug 2, 5:10 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.